Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 17, 2001, 2:54 PM EDT for Broward County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2001, 2:54 PM EDT (18:54 UTC)
- Expired
- Jun 17, 2001, 3:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Broward County, FL
The radar
The Miami radar (KAMX), 69 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 171856 SVRMIA FLC011-171945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 254 PM EDT SUN JUN 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROWARD COUNTY IN SOUTHEAST FLORIDA * UNTIL 345 PM EDT * AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER THE EVERGLADES OF NORTH CENTRAL BROWARD COUNTY...MOVING WEST AT 20 MPH. THE STORM WAS NEAR HIGHWAY 27...5 TO 7 MILES NORTH OF ALLIGATOR ALLEY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2617 8037 2632 8040 2631 8084 2609 8086 .END WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:53 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 17, 12:53 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1253 PM EDT SUN JUN 17 2001 TROUGH SURFACE AND ALOFT TO 700 MB MOVES SE TO CENTRAL FLA STALLING TONIGHT AND DISSIPATING TUE WHEN HIGH PRES SURFACE AND ALOFT STRENGTHENS OVER THE SE U.S. 85H AND 70H WINDS BEGIN TO BACK TONIGHT AND BECOME E TO SE MONDAY AND TUES. THIS OPENS THE DOOR FOR NOCTURNAL ACTIVITY E COAST AND DIURNAL MAINLY INTERIOR AND W MON AND TUE. MAV TEMPS MOST REASONABLE OVER PAST FEW DAYS AND WILL USE FOR THE MOST PART. IN THE EXTENDED, WEDNESDAY THROUGH SUNDAY, HIGH PRES OVER THE SE U.S. BEGINS TO WEAKEN AND MOVE SE (SURFACE AND ALOFT) AS ANOTHER TROUGH MOVES FROM THE UPPER MID WEST TOWARD THE E SEABOARD. THE SURFACE TROUGH WILL STALL ALONG THE SE U.S. COAST ACROSS S FLA WITH THE SURFACE RIDGE SE OF AREA SAT THEN SYSTEM BEGINS TO MOVE SLIGHTLY N ON SUN. EXPECT SCATTERED SHOWERS/TSTMS EACH DAY (MAINLY INTERIOR AND W) WED AND THU. ON FRI STEERING WINDS WINDS BEGIN A TRANSITION TO SW AND THE LAKE AREA WILL BE CONCENTRATED UPON FRI AND THE E COAST SAT AND SUN. WILL JUST KEEP SCATTERED IN EXTENDED FOR NOW BUT FRI AND SAT TO BE THE MOST ACTIVE DAYS OF THE WEEK. IN THE COASTAL ZONES, E TO SE FLOW DEVELOPS WITH DEVELOPING RIDGE OVER SE U.S. FLOW REMAINING FOR THE MOST PART FAIRLY STEADY THROUGH THU THEN VEERING AS NEXT TROUGH DEVELOPS TO N AND RIDGE MOVES SE. NO HIGHLIGHTS AS WINDS REMAINS 15 KNOTS OR LESS. NO HIGHLIGHTS FIRE WEATHER. MIA BB 076/088 077/088 077 1524232 PBI BB 074/089 076/088 076 1524242= .MIA...NONE.
In the hours before
Special weather statement, Jun 17, 9:00 AM EDT, 5 hours 54 minutes before
FLZ063-066>075-172000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT SUN JUN 17 2001 ...SCATTERED TO NUMEROUS STRONG THUNDERSTORMS THIS AFTERNOON... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL BE MOST ACTIVE FROM THE SOUTHEAST METROPOLITAN AREAS WESTWARD. THESE STORMS WILL BE NEARLY STATIONARY FOR THE MOST PART OR DRIFT SLOWLY TOWARD THE SOUTH SOUTHWEST. THE SLOW MOVEMENT OF THESE STORMS WILL RESULT IN LOCALLY VERY HEAVY RAINFALL. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND SMALL HAIL. A FEW OF THE STORMS COULD EVEN BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE REQUIRED. AFTERNOON TEMPERATURES ARE FORECAST TO REACH THE LOWER TO MID 90S ONCE AGAIN THIS AFTERNOON PARTICULARLY INLAND. THESE TEMPERATURES WILL COMBINE WITH DEW POINT READINGS RANGING FROM THE LOWER TO MID 70S RESULTING IN HEAT INDICES NEAR 105 DEGREE THIS AFTERNOON. IF YOU HAVE TO BE OUTDOORS THIS AFTERNOON...TRY TO LIMIT EXPOSURE IN THE SUN AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. FOR ADDITIONAL INFORMAXTION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:11 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.